Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 7:35 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 18, 2014, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:47 PM CDT | HAIL 1 | 5 Nnw Genoa, MN | && |
| Aug 18, 7:47 PM CDT | HAIL 1 | 5 Nnw Genoa, MN | |
| Aug 18, 7:52 PM CDT | HAIL 1.25 | 6 Nnw Genoa, MN | LASTED 5 MINS. DAMAGE TO VEHICLES ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS53 KARX 190035
SVRARX
MNC039-109-157-190115-
/O.NEW.KARX.SV.W.0110.140819T0035Z-140819T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
SOUTHWESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
NORTHEASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 815 PM CDT
* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE
ISLAND...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PINE ISLAND AROUND 740 PM CDT.
MAZEPPA AROUND 800 PM CDT.
NORTHERN ROCHESTER AND ORONOCO AROUND 805 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
4401 9233 4409 9282
TIME...MOT...LOC 0035Z 275DEG 15KT 4418 9271
HAIL...1.00IN
WIND...60MPH
$$
JSB4 follow-up statements
696
WWUS53 KARX 190041
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT MON AUG 18 2014
MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
741 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...
AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE ISLAND...
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PINE ISLAND AROUND 745 PM CDT.
NORTHERN ROCHESTER AND MAZEPPA AROUND 810 PM CDT.
ORONOCO AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
4401 9233 4409 9282
TIME...MOT...LOC 0040Z 276DEG 11KT 4418 9268
HAIL...1.00IN
WIND...60MPH
$$
JSB938
WWUS53 KARX 190049
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT MON AUG 18 2014
MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
749 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...
AT 740 PM CDT...SPOTTERS REPORTED 35 MPH WINDS AND PEA SIZE HAIL.
AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE ISLAND...
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
MAZEPPA AROUND 800 PM CDT.
NORTHERN ROCHESTER AND ORONOCO AROUND 805 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
4401 9233 4409 9282
TIME...MOT...LOC 0049Z 275DEG 15KT 4418 9263
HAIL...1.00IN
WIND...60MPH
$$
JSB673
WWUS53 KARX 190057
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT MON AUG 18 2014
MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
757 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...
AT 750 PM...SPOTTERS REPORTED QUARTER SIZE HAIL IN PINE ISLAND.
AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORONOCO...OR 7
MILES EAST OF PINE ISLAND...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NORTHERN ROCHESTER AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
4401 9233 4409 9282
TIME...MOT...LOC 0056Z 273DEG 19KT 4418 9249
HAIL...1.00IN
WIND...60MPH
$$
JSB836
WWUS53 KARX 190105
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT MON AUG 18 2014
MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
805 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...
AT 752 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED BY SPOTTERS JUST
SOUTHWEST OF PINE ISLAND.
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORONOCO...OR 9
MILES NORTH OF ROCHESTER...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN DODGE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DOUGLAS...BREMEN...
MILLVILLE...HAMMOND AND JARRETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
4401 9233 4409 9282
TIME...MOT...LOC 0104Z 273DEG 19KT 4417 9244
HAIL...1.00IN
WIND...60MPH
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 PM CDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL. 19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN... HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND. PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+ METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE SUGGESTS WIND POTENTIAL AS WELL. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION. MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY? && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 610 PM CDT MON AUG 18 2014 FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE 18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY. && .HYDROLOGY... ISSUED AT 315 PM CDT MON AUG 18 2014 SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR. BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...04 HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 4:15 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CDT MON AUG 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 415 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING... DIMINISHING AFTER MIDNIGHT. PLAN ON THE STRONGEST AND MOST WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. IN ADDITION...A FEW STORMS ALONG AND SOUTH OF INTERSTATE 90 COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING THE MAIN HAZARD. AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY. HOWEVER...WITH THE POTENTIAL FOR ISOLATED SEVERE WEATHER...ANY FLOODING...RAINFALL AMOUNTS AND WIND REPORTS FROM THE STORMS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Aug 18, 6:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 ESE DECORAH 43.28N 91.71W
08/18/2014 E1.75 INCH WINNESHIEK IA PUBLIC
SHREDDED LEAVES FROM HAIL.
&&Local storm report, Aug 18, 6:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 ESE DECORAH 43.29N 91.70W
08/18/2014 E1.25 INCH WINNESHIEK IA PUBLIC
&&Local storm report, Aug 18, 6:36 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ADAMS 43.96N 89.82W
08/18/2014 M0.50 INCH ADAMS WI TRAINED SPOTTER
&&
ZTSpecial weather statement, Aug 18, 6:42 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 642 PM CDT MON AUG 18 2014 IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053>055-190145- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER 642 PM CDT MON AUG 18 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THROUGH 9 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND PARTS OF NORTHEAST IOWA. A FEW OF THESE STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. HOURLY RAINFALL RATES UP TO AN INCH AN HOUR MAY CAUSE SOME LOCALIZED URBAN FLOODING. BOYNE
Local storm report, Aug 18, 7:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL WAUKON 43.27N 91.48W
08/18/2014 M0.25 INCH ALLAMAKEE IA EMERGENCY MNGR
LASTED FOR 10 MINUTES
&&
ZTLocal storm report, Aug 18, 7:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 SSE WINONA 44.04N 91.65W
08/18/2014 WINONA MN EMERGENCY MNGR
POWER LINES AND A FEW TREES DOWN NEAR HUFF
ST. AND HIGHWAY 61. RADAR AND DELAYED REPORT
ARE TIME ESTIMATED.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:20 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 40 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 51 min |
| Aug 18, 8:50 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Winona | 25 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 40 min |
| Aug 18, 9:33 PM CDT | Areal Flood Advisory | ARX | Houston, Winona | 117 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.